MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR TRUWAVE DISPOSABLE PRESSURE TRANSDUCER; TRANSDUCER, PRESSURE, CATHETER TIP

EDWARDS LIFESCIENCES DR TRUWAVE DISPOSABLE PRESSURE TRANSDUCER; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number PX260
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One disposable pressure transducer was received by our product evaluation laboratory for a full evaluation.As received, four unknown black particles were found.First particle was approximately 1x1 mm in size inside iv tubing at 215 cm from the drip chamber, the second was approximately 2x3 mm in size inside iv tubing at 550mm from dpt housing, third one was approximately 4x3 mm in size inside dpt housing and the fourth was approximately 3x3 mm in size inside drip chamber.In addition, three of the particles did not dislodge during 5 minutes of continuous flushing.However, the particle inside the dpt housing moved 2mm but remained inside the kit after 5 minutes of continuous flushing.No visible damage was observed from gel pad.No particulates were found on filter paper.The ir spectrum of unknown material showed similar absorption characteristics when comparing to silicone like material.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
Initially, it was reported that during set-up this disposable pressure transducer, the snap-tab had saline leakage.The device was replaced by a new unit.Patient demographics were requested and unable to be obtained.The device was received for evaluation and unknown black particles were found inside the iv tubing.There was no allegation of patient injury.
 
Additional Manufacturer Narrative
Updated section h6 (component code), h6 (investigation findings) and h6 (investigations conclusions).Added information to section h6 (type of investigation) the manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Since further ir spectrum of the particles showed similar absorption characteristics when comparing to silicone-like material, an investigation was performed in the manufacturing lines to evaluate the possibility of this contamination being generated within the manufacturing process.Based on this, it is not confirmed that there is any machine or tool that could cause this nonconformance as silicone like material is not used on any part of the process.No potential cause for the condition reported was identified withing the manufacturing process.Nevertheless, a personnel acknowledgment was provided to the manufacturing personnel.

Brand Name
TRUWAVE DISPOSABLE PRESSURE TRANSDUCER
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer (Section G)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key19566600
Report Number2015691-2024-04701
Device Sequence Number17883302
Product Code DXO
UDI-Device Identifier57460691950196
UDI-Public(01)57460691950196(17)250111(11)230112(10)64564471
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K222216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2025
Device Model NumberPX260
Device Lot Number64564471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown